Wyoming, 2010

Winter Storm in Wyoming, February 1, 2010

February 1, 2010 · NWS RIW · 3 events in 3 counties and zones

Moderate to heavy snow associated with a winter storm that tracked from the Pacific Northwest through Idaho abated during the morning of February 1. Final snow totals reached eight inches in northern Star Valley and 16 to 18 inches in the western mountains.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

Moderate to heavy snow associated with a winter storm that tracked from the Pacific Northwest through Idaho abated during the morning of February 1. Final snow totals reached eight inches in northern Star Valley and 16 to 18 inches in the western mountains. Information about the beginning of this event is contained in the January 2010 Storm Data publication.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jan 31, 2:46 PM MST, 9 hours 14 minutes earlier.

Area forecast discussion, Jan 31, 2:46 PM MST, 9 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
246 PM MST SUN JAN 31 2010

.SHORT TERM...TONIGHT THROUGH WEDNESDAY
UPPER LOW SPINNING OVER SWRN MT NEAR FAR NWRN YNP ATTM. MOIST SW
FLOW AND INCREASING ISENTROPIC UPGLIDE KEEPING STEADY SNOW OUT
WEST. INTENSITY OF THE FORCING AND OVERALL LENGTH OF THE STORM
PRECLUDE WIDESPREAD WARNING AMOUNTS SO THE WARNINGS WERE
DOWNGRADED EARLIER TODAY TO ADVISORIES. THERE WILL A FEW AREAS
THAT SEE WARNING AMOUNTS BUT IT LOOKS LIKE THE ZONES THEMSELVES
WILL BE MORE IN THE ADVISORY CATEGORY. ALPINE WILL BE ONE OF THE
SPOTS THAT WILL EASILY SEE WARNING AMOUNTS WITH 4.3 INCHES AS OF
EARLY THIS AFTERNOON. WILL INDICATE A TOTAL OF 8 TO 10 INCHES
THERE BUT ONLY 2 TO 4 INCHES FURTHER SOUTH. A FEW SPOTS IN THE
HIGHER TETONS WILL ALSO LIKELY SEE MORE THAN A FOOT BUT 6 TO 12
INCHES WILL BE MORE OF AN AVERAGE. ALSO HIT SOUTH PASS HARDER WITH
A FEW INCHES OF SNOW TONIGHT ALONG WITH SOME WIND AND BLOWING SNOW.
THE FORCING TAPERS OFF OUT WEST LATER TONIGHT INTO MONDAY WITH
SNOW INTENSITY LIKELY DECREASING IN MOST AREAS. FAVORED NW FLOW
AREAS WILL SEE THE BEST SNOW TOWARDS THE TAIL END OF THIS SYSTEM.
DOWNSLOPE DRYING IN THE CENTRAL ZONES WILL KEEP MOST OF THIS AREA
DRY WITH A BETTER CHANCE OF SOME LIGHT SNOW IN THE LOWER
ELEVATIONS OF THE NORTH. WEAK ISENTROPIC UPGLIDE OUT WEST MONDAY
NIGHT AND TUESDAY MAY BE JUST ENOUGH TO KEEP LOW CLOUDS HANGING ON
IN BETWEEN SYSTEMS. INVERSIONS SHOULD STEEPEN AGAIN BEGINNING
MONDAY NIGHT WITH LESS CLOUDS AND MID LEVEL WARMING. BASINS AND
VALLEYS WILL STRUGGLE ONCE AGAIN TUESDAY INTO WEDNESDAY TO WARM
WHILE THE MTNS ACTUALLY SEE WARMER TEMPS.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
THE MAIN WEATHER MAKER IN THE EXTENDED TIME FRAME WILL BE THE
LIKELIHOOD OF A TROUGH/COLD FRONTAL PASSAGE ON THURSDAY AND THURSDAY
NIGHT.  AN UPPER RIDGE OF HIGH PRESSURE IS EXPECTED TO BUILD IN NEXT
WEEKEND.

MEDIUM RANGE GLOBAL MODELS IN FAIR AGREEMENT THIS MORNING WITH SPLIT
TROUGH MOVING ONTO WEST COAST WEDNESDAY WITH A NORTHERN PIECE OF
ENERGY FROM THIS TROUGH MOVING ACROSS THE AREA THURSDAY NIGHT AND
FRIDAY.  A BLEND OF 00Z GFS AND ECMWF MOST CLOSELY MATCHES BEHAVIOR
OF LAST FEW TROUGH PASSAGES...BRINGING A PIECE OF ENERGY INTO THE
THE NORTHERN GREAT BASIN THURSDAY AND ACROSS NORTHERN
WYOMING/SOUTHERN MONTANA THURSDAY NIGHT. BOTH ECMWF AND GEM AMPLIFY
UPSTREAM RIDGE MORE ACROSS NORTHWEST U.S. BEHIND THIS SYSTEM
RESULTING IN A STRONGER COLD FRONT PUSHING ACROSS THE NORTH AND EAST
THURSDAY NIGHT.  SNOWFALL CHANCES WILL INCREASE ACROSS THE WEST
AHEAD OF THIS SYSTEM THURSDAY WITH THOSE CHANCES SPREADING ACROSS
NORTHERN WYOMING THURSDAY NIGHT.  UPPER RIDGE WILL BUILD INTO
ROCKIES FRIDAY AND THROUGH THE WEEKEND IN RESPONSE TO NEXT TROUGH
MOVING INTO EASTERN PACIFIC.  ENERGY FROM THIS BEGINS TO EJECT INTO
THE RIDGE AND BREAK IT DOWN LATE IN THE WEEKEND.  THUS...MOSTLY DRY
CONDITIONS TO PREVAIL FRIDAY AND SATURDAY WITH ABOVE NORMAL
TEMPERATURES IN BETTER MIXED AREAS WHILE STEEP INVERSIONS OVER
WESTERN VALLEYS AND LOWER CENTRAL BASINS KEEP TEMPERATURES ON THE
COOL SIDE.  CHANCES FOR SNOW INCREASE IN THE WEST SUNDAY.

&&

.AVIATION...
SNOW WILL CONTINUE IN WESTERN WYOMING OVERNIGHT GRADUALLY
DIMINISHING MONDAY. EXPECT MVFR CIGS AND VSBYS WITH LCL IFR
CONDITIONS ALONG WITH WIDESPREAD MOUNTAIN OBSCURATIONS.  MVFR
TO LCL IFR CIGS WILL PREVAIL OVER THE NORTH AND POSSIBLY INTO
NATRONA COUNTY TONIGHT INTO MONDAY.  SOME LIGHT SNOW IS POSSIBLE
MAINLY IN THE MOUNTAINS.  GUSTY SOUTHWEST TO WEST WINDS BETWEEN KRKS
AND KCPR ARE EXPECTED.  VFR CONDITIONS EXPECTED ELSEWHERE.

&&

.FIRE WEATHER...
UPPER LEVEL LOW OVER SOUTHWEST MONTANA WILL MOVE EAST OVERNIGHT
WITH WIDESPREAD SNOW IN THE MOUNTAINS AND FAR WEST VALLEYS. AREAS
OF SNOW WILL ALSO SPREAD ACROSS THE NORTHERN PORTION OF THE
DISTRICT THIS EVENING. GUSTY SOUTHWEST WINDS WILL PREVAIL IN
ACROSS THE RED DESERT AND NATRONA COUNTY AND ALSO ALONG THE EAST
SLOPE OF THE ABSAROKA MOUNTAINS TONIGHT. SNOWFALL WILL DECREASE
OUT WEST ON MONDAY AND GRADUALLY DECREASE IN COVERAGE INTO MONDAY
NIGHT. BASIN AND VALLEY INVERSIONS WILL INTENSIFY AGAIN TUESDAY
MORNING AS A WEAK UPPER LEVEL RIDGE MOVES IN.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 11 AM MST MONDAY WYZ023.

WINTER WEATHER ADVISORY UNTIL 11 AM MST MONDAY WYZ025.

WINTER WEATHER ADVISORY UNTIL 11 AM MST MONDAY WYZ027.

WINTER WEATHER ADVISORY UNTIL 11 AM MST MONDAY WYZ024.

WINTER WEATHER ADVISORY UNTIL 11 AM MST MONDAY WYZ013.

WINTER WEATHER ADVISORY UNTIL 11 AM MST MONDAY WYZ012.

WINTER WEATHER ADVISORY UNTIL 11 AM MST MONDAY WYZ001.

&&

SHORT TERM...SKRBAC
LONG TERM...AEM
AVIATION...TWB
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jan 31, 11:42 AM MST, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1142 AM MST SUN JAN 31 2010

WYZ001>020-022>030-011200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1142 AM MST SUN JAN 31 2010

...WINTER WEATHER ADVISORIES ARE IN EFFECT MUCH OF WESTERN WYOMING
THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC STORM SYSTEM WILL BRING SNOW ACROSS THE WESTERN MOUNTAINS
AND VALLEYS THROUGH TONIGHT. SEE THE WINTER WEATHER ADVISORY PRODUCTS
FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SIGNIFICANT SNOWFALL WILL CONTINUE UNTIL AROUND NOON ACROSS WESTERN
WYOMING. HIGHWAYS WILL LIKELY REMAIN SLICK AND SNOW COVERED ACROSS
WESTERN WYOMING MONDAY AFTERNOON WITH LIGHT SNOWFALL CONTINUING.
TOTAL SNOWFALL WILL LIKELY RANGE FROM 6 TO 12 INCHES IN THE FAR
WESTERN MOUNTAINS WITH 3 TO 7 INCHES ACROSS THE FAR WESTERN VALLEYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS. THANK YOU.

TEAM RIVERTON

In the hours before

Local storm report, Jan 31, 7:05 PM MST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
0805 PM MDT SUN JAN 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     SNOW             CANYON 1 WSW            44.72N 110.51W
01/31/2010  E2.00 INCHES     PARK               WY   MESONET

            CANYON SNOTEL

0106 PM     SNOW             FOSSIL BUTTE            41.83N 110.77W
01/31/2010  M0.20 INCHES     LINCOLN            WY   CO-OP OBSERVER

0107 PM     SNOW             COKEVILLE 6N            42.16N 110.98W
01/31/2010  M0.50 INCHES     LINCOLN            WY   PUBLIC

0108 PM     SNOW             DANIEL 6NNW             42.93N 110.13W
01/31/2010  M0.20 INCHES     SUBLETTE           WY   PUBLIC

0108 PM     SNOW             MOOSE                   43.65N 110.71W
01/31/2010  M1.00 INCHES     TETON              WY   PUBLIC

0109 PM     SNOW             THAYNE 5NNE             42.99N 110.97W
01/31/2010  M0.30 INCHES     LINCOLN            WY   TRAINED SPOTTER

0110 PM     SNOW             JACKSON 5NW             43.53N 110.85W
01/31/2010  M1.00 INCHES     TETON              WY   TRAINED SPOTTER

0111 PM     SNOW             TETON VILLAGE 1.6 SW    43.59N 110.79W
01/31/2010  M1.00 INCHES     TETON              WY   TRAINED SPOTTER

0115 PM     SNOW             BONDURANT               43.20N 110.41W
01/31/2010  M4.00 INCHES     SUBLETTE           WY   PUBLIC

0118 PM     SNOW             JACKSON HOLE-SUMMIT     43.59N 110.85W
01/31/2010  M4.00 INCHES     TETON              WY   PARK/FOREST SRVC

0800 PM     SNOW             DUBOIS 23 NW            43.73N 110.01W
01/31/2010  M2.00 INCHES     FREMONT            WY   BTAVAL

            BROOKS LAKE LODGE

0654 PM     SNOW             PINEDALE                42.86N 109.86W
01/31/2010  M0.50 INCHES     SUBLETTE           WY   PUBLIC

0655 PM     SNOW             AFTON                   42.72N 110.93W
01/31/2010  M4.00 INCHES     LINCOLN            WY   PUBLIC

0655 PM     SNOW             AFTON                   42.72N 110.93W
01/31/2010  M4.00 INCHES     LINCOLN            WY   TRAINED SPOTTER

0656 PM     SNOW             DANIEL 8N               42.98N 110.07W
01/31/2010  M1.75 INCHES     SUBLETTE           WY   TRAINED SPOTTER

0656 PM     SNOW             CORA 2N                 42.96N 109.99W
01/31/2010  M2.00 INCHES     SUBLETTE           WY   TRAINED SPOTTER

0656 PM     SNOW             JACKSON                 43.47N 110.75W
01/31/2010  M2.50 INCHES     TETON              WY   TRAINED SPOTTER

0657 PM     HEAVY SNOW       ALPINE                  43.18N 111.03W
01/31/2010  M6.00 INCHES     LINCOLN            WY   TRAINED SPOTTER

0657 PM     SNOW             BEDFORD 2N              42.92N 110.93W
01/31/2010  M3.50 INCHES     LINCOLN            WY   TRAINED SPOTTER

0657 PM     SNOW             BEDFORD 3SE             42.87N 110.90W
01/31/2010  M1.50 INCHES     LINCOLN            WY   CO-OP OBSERVER

0658 PM     SNOW             COKEVILLE 12S           41.91N 110.98W
01/31/2010  M1.00 INCHES     LINCOLN            WY   PUBLIC

0658 PM     SNOW             COKEVILLE 5S            42.01N 110.94W
01/31/2010  M0.50 INCHES     LINCOLN            WY   PUBLIC

0659 PM     SNOW             COKEVILLE               42.08N 110.95W
01/31/2010  M1.00 INCHES     LINCOLN            WY   TRAINED SPOTTER

0701 PM     HEAVY SNOW       JACKSON 9.9 NNW         43.60N 110.85W
01/31/2010  M8.00 INCHES     TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE-RAYMER

0702 PM     HEAVY SNOW       JACKSON 9.3 NNW         43.59N 110.84W
01/31/2010  M6.00 INCHES     TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE-MID

0702 PM     SNOW             JACKSON 8.6 NNW         43.58N 110.85W
01/31/2010  M3.00 INCHES     TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE-BASE

0702 PM     HEAVY SNOW       THAYNE 14.3 E           42.87N 110.71W
01/31/2010  M7.00 INCHES     LINCOLN            WY   BTAVAL

            BOX Y RANCH

0703 PM     SNOW             THAYNE 17.2 E           42.97N 110.61W
01/31/2010  M5.00 INCHES     LINCOLN            WY   BTAVAL

            BLIND BULL SUMMIT

0703 PM     SNOW             ALTA 1NNW               43.77N 111.03W
01/31/2010  M1.00 INCHES     TETON              WY   CO-OP OBSERVER

0705 PM     SNOW             TETON VILLAGE 1ENE      43.59N 110.80W
01/31/2010  M4.50 INCHES     TETON              WY   TRAINED SPOTTER

0705 PM     HEAVY SNOW       WILSON                  43.49N 110.87W
01/31/2010  M6.00 INCHES     TETON              WY   TRAINED SPOTTER

0744 PM     SNOW             SOUTH ENTRANCE 5 N      44.21N 110.67W
01/31/2010  E5.00 INCHES     TETON              WY   MESONET

            LEWIS LAKE DIVIDE SNOTEL

0745 PM     SNOW             PAHASKA 10 W            44.48N 110.16W
01/31/2010  E2.00 INCHES     PARK               WY   MESONET

            SYLVAN LAKE SNOTEL

0745 PM     SNOW             OLD FAITHFUL 14 ESE     44.37N 110.58W
01/31/2010  E3.00 INCHES     TETON              WY   MESONET

            THUMB DIVIDE SNOTEL

0746 PM     SNOW             MORAN JUNCTION 25 NE    44.15N 110.22W
01/31/2010  E5.00 INCHES     TETON              WY   MESONET

            TWO OCEAN PLATEAU SNOTEL

0747 PM     SNOW             CLARK 21 W              44.94N 109.57W
01/31/2010  E2.00 INCHES     PARK               WY   MESONET

            BEARTOOTH LAKE SNOTEL

0747 PM     SNOW             WAPITI 19 WSW           44.38N 109.79W
01/31/2010  E2.00 INCHES     PARK               WY   MESONET

            BLACKWATER SNOTEL

0747 PM     SNOW             PAHASKA 14 NE           44.65N 109.78W
01/31/2010  E1.00 INCHES     PARK               WY   MESONET

            EVENING STAR SNOTEL

0748 PM     SNOW             PAHASKA 16 N            44.73N 109.91W
01/31/2010  E2.00 INCHES     PARK               WY   MESONET

            PARKER PEAK SNOTEL

0748 PM     SNOW             CLARK 26 WSW            44.80N 109.66W
01/31/2010  E1.00 INCHES     PARK               WY   MESONET

            WOLVERINE SNOTEL

0748 PM     SNOW             CODY 56 SW              43.93N 109.82W
01/31/2010  E2.00 INCHES     PARK               WY   MESONET

            YOUNTS PEAK SNOTEL

0749 PM     SNOW             DUBOIS 25 NW            43.75N 110.06W
01/31/2010  E3.00 INCHES     TETON              WY   MESONET

            TOGWOTEE PASS SNOTEL

0749 PM     SNOW             SNAKE RIVER STN SNOTEL  44.13N 110.67W
01/31/2010  E4.00 INCHES     TETON              WY   MESONET

            SNAKE RIVER STN SNOTEL

0750 PM     SNOW             JACKSON 8 WNW           43.52N 110.91W
01/31/2010  E5.00 INCHES     TETON              WY   MESONET

            PHILLIPS BENCH SNOTEL

0750 PM     SNOW             BONDURANT 20 NE         43.39N 110.13W
01/31/2010  E4.00 INCHES     TETON              WY   MESONET

            GROS VENTRE SUMMIT SNOTEL

0750 PM     HEAVY SNOW       ALTA 6 ENE              43.78N 110.93W
01/31/2010  E6.00 INCHES     TETON              WY   MESONET

            GRAND TARGHEE SNOTEL

0750 PM     HEAVY SNOW       SOUTH ENTRANCE 8 W      44.13N 110.83W
01/31/2010  E6.00 INCHES     TETON              WY   MESONET

            GRASSY LAKE SNOTEL

0751 PM     SNOW             BONDURANT 10 N          43.34N 110.43W
01/31/2010  E5.00 INCHES     TETON              WY   MESONET

            GRANITE CREEK SNOTEL

0751 PM     SNOW             MORAN JUNCTION 8 NNE    43.95N 110.45W
01/31/2010  E3.00 INCHES     TETON              WY   MESONET

            BASE CAMP SNOTEL

0751 PM     SNOW             BONDURANT 12 ESE        43.13N 110.20W
01/31/2010  E2.00 INCHES     SUBLETTE           WY   MESONET

            EAST RIM DIVIDE SNOTEL

0752 PM     HEAVY SNOW       AFTON 8 NE              42.82N 110.84W
01/31/2010  E7.00 INCHES     LINCOLN            WY   MESONET

            WILLOW CREEK SNOTEL

0752 PM     SNOW             AFTON 17 E              42.76N 110.59W
01/31/2010  E5.00 INCHES     SUBLETTE           WY   MESONET

            TRIPLE PEAK SNOTEL

0752 PM     SNOW             BIG PINEY 21 W          42.49N 110.53W
01/31/2010  E4.00 INCHES     SUBLETTE           WY   MESONET

            SNIDER BASIN SNOTEL

0752 PM     HEAVY SNOW       AFTON 15 S              42.51N 110.91W
01/31/2010  E6.00 INCHES     LINCOLN            WY   MESONET

            SALT RIVER SUMMIT SNOTEL

0752 PM     HEAVY SNOW       AFTON 19 SE             42.53N 110.66W
01/31/2010  E6.00 INCHES     LINCOLN            WY   MESONET

            SPRING CREEK DIVIDE SNOTEL

0753 PM     HEAVY SNOW       COKEVILLE 15 NNE        42.27N 110.81W
01/31/2010  E7.00 INCHES     LINCOLN            WY   MESONET

            KELLEY RANGER STATION SNOTEL

0754 PM     HEAVY SNOW       KEMMERER 36 N           42.30N 110.68W
01/31/2010  E7.00 INCHES     LINCOLN            WY   MESONET

            INDIAN CREEK SNOTEL

0754 PM     SNOW             KEMMERER 26 N           42.15N 110.68W
01/31/2010  E5.00 INCHES     LINCOLN            WY   MESONET

            HAMS FORK SNOTEL

0754 PM     HEAVY SNOW       AFTON 8 SE              42.65N 110.81W
01/31/2010  E6.00 INCHES     LINCOLN            WY   MESONET

            COTTONWOOD CREEK SNOTEL

0754 PM     HEAVY SNOW       BONDURANT 19 SW         42.96N 110.61W
01/31/2010  E7.00 INCHES     LINCOLN            WY   MESONET

            BLIND BULL SUMMIT SNOTEL

&&
Local storm report, Jan 31, 9:40 PM MST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
1040 PM MDT SUN JAN 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     SNOW             CANYON 1 WSW            44.72N 110.51W
01/31/2010  E2.00 INCHES     PARK               WY   MESONET

            CANYON SNOTEL

0106 PM     SNOW             FOSSIL BUTTE            41.83N 110.77W
01/31/2010  M0.20 INCHES     LINCOLN            WY   CO-OP OBSERVER

0107 PM     SNOW             COKEVILLE 6N            42.16N 110.98W
01/31/2010  M0.50 INCHES     LINCOLN            WY   PUBLIC

0108 PM     SNOW             DANIEL 6NNW             42.93N 110.13W
01/31/2010  M0.20 INCHES     SUBLETTE           WY   PUBLIC

0108 PM     SNOW             MOOSE                   43.65N 110.71W
01/31/2010  M1.00 INCHES     TETON              WY   PUBLIC

0109 PM     SNOW             THAYNE 5NNE             42.99N 110.97W
01/31/2010  M0.30 INCHES     LINCOLN            WY   TRAINED SPOTTER

0110 PM     SNOW             JACKSON 5NW             43.53N 110.85W
01/31/2010  M1.00 INCHES     TETON              WY   TRAINED SPOTTER

0111 PM     SNOW             TETON VILLAGE 1.6 SW    43.59N 110.79W
01/31/2010  M1.00 INCHES     TETON              WY   TRAINED SPOTTER

0115 PM     SNOW             BONDURANT               43.20N 110.41W
01/31/2010  M4.00 INCHES     SUBLETTE           WY   PUBLIC

0118 PM     SNOW             JACKSON HOLE-SUMMIT     43.59N 110.85W
01/31/2010  M4.00 INCHES     TETON              WY   PARK/FOREST SRVC

0654 PM     SNOW             PINEDALE                42.86N 109.86W
01/31/2010  M0.50 INCHES     SUBLETTE           WY   PUBLIC

0655 PM     SNOW             AFTON                   42.72N 110.93W
01/31/2010  M4.00 INCHES     LINCOLN            WY   PUBLIC

0655 PM     SNOW             AFTON                   42.72N 110.93W
01/31/2010  M4.00 INCHES     LINCOLN            WY   TRAINED SPOTTER

0656 PM     SNOW             DANIEL 8N               42.98N 110.07W
01/31/2010  M1.75 INCHES     SUBLETTE           WY   TRAINED SPOTTER

0656 PM     SNOW             CORA 2N                 42.96N 109.99W
01/31/2010  M2.00 INCHES     SUBLETTE           WY   TRAINED SPOTTER

0656 PM     SNOW             JACKSON                 43.47N 110.75W
01/31/2010  M2.50 INCHES     TETON              WY   TRAINED SPOTTER

0657 PM     SNOW             BEDFORD 2N              42.92N 110.93W
01/31/2010  M3.50 INCHES     LINCOLN            WY   TRAINED SPOTTER

0657 PM     SNOW             BEDFORD 3SE             42.87N 110.90W
01/31/2010  M1.50 INCHES     LINCOLN            WY   CO-OP OBSERVER

0658 PM     SNOW             COKEVILLE 12S           41.91N 110.98W
01/31/2010  M1.00 INCHES     LINCOLN            WY   PUBLIC

0658 PM     SNOW             COKEVILLE 5S            42.01N 110.94W
01/31/2010  M0.50 INCHES     LINCOLN            WY   PUBLIC

0659 PM     SNOW             COKEVILLE               42.08N 110.95W
01/31/2010  M1.00 INCHES     LINCOLN            WY   TRAINED SPOTTER

0703 PM     SNOW             ALTA 1NNW               43.77N 111.03W
01/31/2010  M1.00 INCHES     TETON              WY   CO-OP OBSERVER

0705 PM     SNOW             TETON VILLAGE 1ENE      43.59N 110.80W
01/31/2010  M4.50 INCHES     TETON              WY   TRAINED SPOTTER

0705 PM     HEAVY SNOW       WILSON                  43.49N 110.87W
01/31/2010  M6.00 INCHES     TETON              WY   TRAINED SPOTTER

0744 PM     SNOW             SOUTH ENTRANCE 5 N      44.21N 110.67W
01/31/2010  E5.00 INCHES     TETON              WY   MESONET

            LEWIS LAKE DIVIDE SNOTEL

0745 PM     SNOW             PAHASKA 10 W            44.48N 110.16W
01/31/2010  E2.00 INCHES     PARK               WY   MESONET

            SYLVAN LAKE SNOTEL

0745 PM     SNOW             OLD FAITHFUL 14 ESE     44.37N 110.58W
01/31/2010  E3.00 INCHES     TETON              WY   MESONET

            THUMB DIVIDE SNOTEL

0746 PM     SNOW             MORAN JUNCTION 25 NE    44.15N 110.22W
01/31/2010  E5.00 INCHES     TETON              WY   MESONET

            TWO OCEAN PLATEAU SNOTEL

0747 PM     SNOW             CLARK 21 W              44.94N 109.57W
01/31/2010  E2.00 INCHES     PARK               WY   MESONET

            BEARTOOTH LAKE SNOTEL

0747 PM     SNOW             WAPITI 19 WSW           44.38N 109.79W
01/31/2010  E2.00 INCHES     PARK               WY   MESONET

            BLACKWATER SNOTEL

0747 PM     SNOW             PAHASKA 14 NE           44.65N 109.78W
01/31/2010  E1.00 INCHES     PARK               WY   MESONET

            EVENING STAR SNOTEL

0748 PM     SNOW             PAHASKA 16 N            44.73N 109.91W
01/31/2010  E2.00 INCHES     PARK               WY   MESONET

            PARKER PEAK SNOTEL

0748 PM     SNOW             CLARK 26 WSW            44.80N 109.66W
01/31/2010  E1.00 INCHES     PARK               WY   MESONET

            WOLVERINE SNOTEL

0748 PM     SNOW             CODY 56 SW              43.93N 109.82W
01/31/2010  E2.00 INCHES     PARK               WY   MESONET

            YOUNTS PEAK SNOTEL

0749 PM     SNOW             DUBOIS 25 NW            43.75N 110.06W
01/31/2010  E3.00 INCHES     TETON              WY   MESONET

            TOGWOTEE PASS SNOTEL

0749 PM     SNOW             SNAKE RIVER STN SNOTEL  44.13N 110.67W
01/31/2010  E4.00 INCHES     TETON              WY   MESONET

            SNAKE RIVER STN SNOTEL

0750 PM     SNOW             JACKSON 8 WNW           43.52N 110.91W
01/31/2010  E5.00 INCHES     TETON              WY   MESONET

            PHILLIPS BENCH SNOTEL

0750 PM     SNOW             BONDURANT 20 NE         43.39N 110.13W
01/31/2010  E4.00 INCHES     TETON              WY   MESONET

            GROS VENTRE SUMMIT SNOTEL

0750 PM     HEAVY SNOW       ALTA 6 ENE              43.78N 110.93W
01/31/2010  E6.00 INCHES     TETON              WY   MESONET

            GRAND TARGHEE SNOTEL

0750 PM     HEAVY SNOW       SOUTH ENTRANCE 8 W      44.13N 110.83W
01/31/2010  E6.00 INCHES     TETON              WY   MESONET

            GRASSY LAKE SNOTEL

0751 PM     SNOW             BONDURANT 10 N          43.34N 110.43W
01/31/2010  E5.00 INCHES     TETON              WY   MESONET

            GRANITE CREEK SNOTEL

0751 PM     SNOW             MORAN JUNCTION 8 NNE    43.95N 110.45W
01/31/2010  E3.00 INCHES     TETON              WY   MESONET

            BASE CAMP SNOTEL

0751 PM     SNOW             BONDURANT 12 ESE        43.13N 110.20W
01/31/2010  E2.00 INCHES     SUBLETTE           WY   MESONET

            EAST RIM DIVIDE SNOTEL

0752 PM     HEAVY SNOW       AFTON 8 NE              42.82N 110.84W
01/31/2010  E7.00 INCHES     LINCOLN            WY   MESONET

            WILLOW CREEK SNOTEL

0752 PM     SNOW             AFTON 17 E              42.76N 110.59W
01/31/2010  E5.00 INCHES     SUBLETTE           WY   MESONET

            TRIPLE PEAK SNOTEL

0752 PM     SNOW             BIG PINEY 21 W          42.49N 110.53W
01/31/2010  E4.00 INCHES     SUBLETTE           WY   MESONET

            SNIDER BASIN SNOTEL

0752 PM     HEAVY SNOW       AFTON 15 S              42.51N 110.91W
01/31/2010  E6.00 INCHES     LINCOLN            WY   MESONET

            SALT RIVER SUMMIT SNOTEL

0752 PM     HEAVY SNOW       AFTON 19 SE             42.53N 110.66W
01/31/2010  E6.00 INCHES     LINCOLN            WY   MESONET

            SPRING CREEK DIVIDE SNOTEL

0753 PM     HEAVY SNOW       COKEVILLE 15 NNE        42.27N 110.81W
01/31/2010  E7.00 INCHES     LINCOLN            WY   MESONET

            KELLEY RANGER STATION SNOTEL

0754 PM     HEAVY SNOW       KEMMERER 36 N           42.30N 110.68W
01/31/2010  E7.00 INCHES     LINCOLN            WY   MESONET

            INDIAN CREEK SNOTEL

0754 PM     SNOW             KEMMERER 26 N           42.15N 110.68W
01/31/2010  E5.00 INCHES     LINCOLN            WY   MESONET

            HAMS FORK SNOTEL

0754 PM     HEAVY SNOW       AFTON 8 SE              42.65N 110.81W
01/31/2010  E6.00 INCHES     LINCOLN            WY   MESONET

            COTTONWOOD CREEK SNOTEL

0754 PM     HEAVY SNOW       BONDURANT 19 SW         42.96N 110.61W
01/31/2010  E7.00 INCHES     LINCOLN            WY   MESONET

            BLIND BULL SUMMIT SNOTEL

0800 PM     SNOW             DUBOIS 23 NW            43.73N 110.01W
01/31/2010  M2.00 INCHES     FREMONT            WY   BTAVAL

            BROOKS LAKE LODGE

0819 PM     SNOW             THAYNE 1SE              42.90N 110.98W
01/31/2010  M4.50 INCHES     LINCOLN            WY   PUBLIC

1013 PM     HEAVY SNOW       JACKSON 9.3 NNW         43.59N 110.84W
01/31/2010  M7.00 INCHES     TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE-MID

1014 PM     HEAVY SNOW       JACKSON 9.9 NNW         43.60N 110.85W
01/31/2010  M12.00 INCHES    TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE-RAYMER

1014 PM     SNOW             JACKSON 8.6 NNW         43.58N 110.85W
01/31/2010  M3.00 INCHES     TETON              WY   PARK/FOREST SRVC

            JACKSON HOLE-BASE

1017 PM     HEAVY SNOW       THAYNE 14.3 E           42.87N 110.71W
01/31/2010  M12.00 INCHES    LINCOLN            WY   BTAVAL

            BOX Y RANCH

1017 PM     HEAVY SNOW       THAYNE 17.2 E           42.97N 110.61W
01/31/2010  M8.00 INCHES     LINCOLN            WY   BTAVAL

            BLIND BULL SUMMIT

1039 PM     HEAVY SNOW       ALPINE                  43.18N 111.03W
01/31/2010  M8.75 INCHES     LINCOLN            WY   TRAINED SPOTTER

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter storm. Local standard time, as filed.

Winter Storm, Teton & Gros Ventre Mountains

When
February 1, 12:00 AM MST to 8:00 AM MST
Where
Teton & Gros Ventre Mountains forecast zone
Reported by
Mesonet
Coordinates
43.002, -109.948 (the zone’s center; the record gives no point)

Winter Storm, Star Valley

When
February 1, 12:00 AM MST to 7:30 AM MST
Where
Star Valley forecast zone
Reported by
Trained Spotter
Coordinates
42.264, -110.656 (the zone’s center; the record gives no point)

Winter Storm, Salt River & Wyoming Ranges

When
February 1, 12:00 AM MST to 2:00 PM MST
Where
Salt River & Wyoming Ranges forecast zone
Reported by
SNOTEL
Coordinates
42.516, -110.286 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 205497, 205506, 205508.